MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ L CONNECTOR C90; CLOSED ANTINEOPLASTIC & HAZARDOUS DRUG & TRANSFER SYS

BECTON DICKINSON, S.A. BD PHASEAL¿ L CONNECTOR C90; CLOSED ANTINEOPLASTIC & HAZARDOUS DRUG & TRANSFER SYS
Model Number 515305
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after attaching bd phaseal¿ l connector c90 to saline bag fluid leakage occurred.This occurred on 6 occasions.There was no report of patient impact.The following information was provided by the initial reporter:we find that these l-connectors will not attach tightly to bags of 0.9% saline (vetivex) whereas they previously attached very well.When pushed into the saline bag fluid will leak around the edges, causing potential escape of cytotoxic agents (if the bag were to contain any).This has happened with all the c-90s we have used in this batch (at least 6).We have had to discard all c-90s used (and a number of fluid bags since.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: no samples or photos received for investigation.A device history review was performed for the reported lot 2004103, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples from the same lot are evaluated, finding no defect in the tip.Throughout manufacturing, various inspections and tests are performed to avoid defective parts.During the molding process, the operator performs visual inspections of the connector and membrane.Quality-critical dimensions are measured for all connector housings.It is a manual assembly process, 100% of the parts are visually inspected.The correct welding and location of the membrane, parts without dirt and tip without damage is verified.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description
It was reported that after attaching bd phaseal¿ l connector c90 to saline bag fluid leakage occurred.This occurred on 6 occasions.There was no report of patient impact.The following information was provided by the initial reporter: we find that these l-connectors will not attach tightly to bags of 0.9% saline (vetivex) whereas they previously attached very well.When pushed into the saline bag fluid will leak around the edges, causing potential escape of cytotoxic agents (if the bag were to contain any).This has happened with all the c-90s we have used in this batch (at least 6).We have had to discard all c-90s used (and a number of fluid bags since.

Brand Name
BD PHASEAL¿ L CONNECTOR C90
Common Device Name
CLOSED ANTINEOPLASTIC & HAZARDOUS DRUG & TRANSFER SYS
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12801116
Report Number3003152976-2021-00749
Device Sequence Number5547790
Product Code ONB
UDI-Device Identifier00382905153051
UDI-Public00382905153051
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number515305
Device Catalogue Number515305
Device Lot Number2004103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown